This is a double edge sword. I HAVE to take calcium supplements. One hude side effect to hormone therapy (Androgen Deprivation Therapy-ADT), my bones will weaken over time. I was instructed to take Viactiv (Vitamin D3 and Calcium), along with prescript
ion Fosamax. This in combination should delay the onset of osteoperosis. I have read that the calcium fro, dairy products shows the possibility of increasing advanced prostate cancer, but I cannot find any control group studies to support it. And once you have advanced prostate cancer, taking calcium supplements is almost nesessary.
Age 45 (44 when Dx)
Pre-op PSA was 19.8
Surgery on Feb 16, 2007
Post-Op Pathology was poor: Gleason 4+3=7, 4 positive margins, Stage pT3b (Stage III)
HT began in May, '07 with Lupron and Casodex 50mg
IMRT radiation for 38 Treatments ending August 3, '07
My PSA did drop out after surgery to undetectable. It has not returned and I will continue HT until January '08.
My Life is supported very well by family and friends like you all.
Visit my journey at: